MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CONCERTO + BASIC; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CONCERTO + BASIC; LIFT, PATIENT, NON-AC-POWERED
Model Number BAB1000-01
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fall (1848)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided upon conclusion of the investigation.
 
Event or Problem Description
Arjo was notified about an event with involvement of the concerto/basic shower trolley.It was reported that a patient fell from the device while showering.As a consequence the patient sustained a bump.It was indicated that one of the catches does not hold the side support in place.This causes the side support to bend at the bottom.As a result, the side panel is only well fixed on one side (in the upper part).
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon conclusion of the investigation.
 
Additional Manufacturer Narrative
Arjo was notified about an event with involvement of the concerto shower trolley.It was reported that a patient fell from the device while showering.As a consequence the patient sustained a bump.The patient was examined and no medical intervention was reported.It was indicated that one of the concerto side support catches (at the bottom part) did not hold the side support in place due to incorrectly position of the mattress.This caused that the side support was yielding at the bottom part and it was not possible to snap the catch in this place.As a result, the side support was only well fixed on the one side (in the upper part).The concerto was inspected by an arjo service technician.According to the inspection results, the side support was improperly locked or partially locked due to a mattress positioning.The arjo technician made a correction and adjusted the mattress.The visual condition of the device was good.The tests were performed on the device, everything worked correctly.No repair was required.The concerto has a mattress which should be placed on the plastic stretcher.This mattress has a part with a drainage which should be pressed into the stretcher in order to get the right position.Moreover, the mattress has side strips which should be snapped and pressed around the edge of the stretcher.The instruction for use (ifu 04.Ba.07_17) guides through positioning of the mattress: "press the part of the mattress with the drainage into the stretcher in order to get the right position.Place one side of the mattress side strip around the edge of the stretcher.Snap the other mattress side strip around the stretcher.Press with some force and drag one hand along the side strip for it to fasten".According to the arjo technician statement the mattress was not correctly positioned and this caused that the side support was not properly locked.The concerto is equipped with two side supports located on each side.In order to release it from the up position the two catches need to be pressed at the same time.When raising the side support, the two catches shall snapped into place.The concerto ifu states: ¿the side support is lowered by pressing the two catches simultaneously.When raising the side supports, make sure the two catches snap into place." "warning: to avoid patient falling out of the device, make sure that all side supports are in a locked position." the device inspection performed by the arjo technician has shown no failure.Based on the collected information it can be concluded that the one of the side support might not have been locked or partially locked in the upward position due to improper positioning of the mattress.Therefore, during routine activities, when the patient's weight was applied on the side support of the concerto, the side support opened and the patient fell.In summary, arjo device was used for a patient handling when the event took place and therefore played a role in the incident.There was no mechanical failure that would lead to the fall, but the side support opened as was not being locked in place due to incorrectly position of the mattress.We decided to report this event to competent authorities due to the patient's fall.

Brand Name
CONCERTO + BASIC
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15803765
Report Number3007420694-2022-00187
Device Sequence Number12168013
Product Code FSA
UDI-Device Identifier05055982788083
UDI-Public(01)05055982788083(11)210113
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBAB1000-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer10/21/2022
10/21/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/14/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown